# SDR NSVA2010222

- Difficulty date: December 12, 2010
- Submitted: December 13, 2010
- Operation: Air carrier
- Aircraft: N214WQ
- Make and model: Bombdr DHC8402
- Aircraft serial: 4214
- Aircraft time: 5,206 hours, 5,102 cycles
- Engine: Pwc PW150A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Oil Consumption
- Location: Nr 1
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS JUST RELEASED FROM HOLDING OVER HELON INTERSECTION WHEN F/O NOTICED SMOKE IN THE VICINITY OF HIS OVERHEAD LIGHT. CAPTAIN ALSO SAW THE SMOKE AND NOTICED ACRID SMELL.  LAV SMOKE DETECTOR ACTIVATED.  CAPTAIN CALLED F/A AND SHE REPORTED THAT THERE WAS NO VISIBLE FIRE, BUT CABIN LOOKED FOGGY.  CREW DECLARED EMERGENCY AND RECEIVED PRIORITY HANDLING FROM ATC.  THE AIRCRAFT LANDED WITHIN A FEW MINUTES.  BY THE TIME AIRCRAFT LANDED THE SMOKE AND ACRID SMELL SUBSIDED.  CREW DID NOT FEEL THE NEED TO EVACUATE THE AIRCRAFT AND TAXI TO GATE WITHOUT FURTHER INCIDENT.  X SERVICED THE NR 1 ENGINE AND RAN THE ENGINE FOR TWENTY FOUR MINUTES, CHECKED OIL AND THE OIL CONSUMED ONE AND ONE QUARTER QUARTS.  MX SMELLED THE  "SMOKE" SMELL IN THE FLIGHTDECK BUT AT THE SAME TIME THIS TRIGGERED THE LAVATORY FIRE ALARM.  MX RAN HIGH POWER AND WHEN PULLED BACK ON THE POWER LEVER MX HEARD A LOUD BANG (COMPRESSOR STALL) AND RETRIEVED FAULT CODE 801 FROM THE ARCDU.  (801 IS THE DETECTION OF AN ENGINE COMPRESSOR STALL).  WHEN FINALLY SHUTTING THE ENGINE DOWN MX ALSO GOT THE CODE 915 FOR THE NR 1 ENGINE MAIN OIL FILTER.  IN 24 MINUTES THE ENGINE IS USING 1 1/4 QUARTS PER THE MANUAL IT SHOULD BE USING 1 1/4 QUARTS ROUGHLY IN 10 HRS RATHER THAN 24 MINUTES.  MX HAS METAL PARTICLES FROM THE MAIN OIL FILTER THAT WILL BE SENT INTO THE LAB.  PRATT AND WHITNEY BELIEVES THIS IS AN ENGINE CHANGE.  THE ONLY WAY THIS COULD BE REPOSITIONED TO A HANGAR IN ALBANY DEPENDS ON THE OUTCOME OF BORESCOPES.
